Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 147, NWS Shreveport, LA

May 9, 2007Nevada County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at May 9, 2007, 6:32 PM CDT for Nevada County, Arkansas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2007, 6:32 PM CDT (23:32 UTC)
Expired
May 9, 2007, 7:30 PM CDT
In force
58 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Nevada County, AR

The radar

The Shreveport radar (KSHV), 140 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1186 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 092333
SVRSHV
ARC099-100030-
/O.NEW.KSHV.SV.W.0147.070509T2332Z-070510T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
632 PM CDT WED MAY 9 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NEVADA COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 730 PM CDT

* AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ROSSTON...OR ABOUT 14 MILES SOUTH OF PRESCOTT...AND MOVING NORTH AT
  5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLUFF
  CITY

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3352 9346 3345 9314 3379 9309 3387 9342

$$

14
1 follow-up statement
000 
WWUS54 KSHV 100002
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
656 PM CDT WED MAY 9 2007

ARC099-100030-
/O.CON.KSHV.SV.W.0147.000000T0000Z-070510T0030Z/
NEVADA AR-
656 PM CDT WED MAY 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NEVADA COUNTY...

AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS ALSO
PRODUCING VERY HEAVY RAINFALL...UP TO TWO INCHES PER HOUR...WHICH 
MAY RESULT IN LOCALIZED FLOODING.  

THE STORM WAS LOCATED NEAR ROSSTON...OR ABOUT 15 MILES SOUTHEAST
OF PRESCOTT...MOVING NORTH AT 5 MPH.

LAT...LON 3352 9346 3345 9314 3379 9309 3387 9342

$$

14

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:44 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, May 9, 3:44 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
344 PM CDT WED MAY 9 2007

.DISCUSSION...
THIS PACKAGE HAS AN INCREASED POP FOR THIS EVENING...DROPPING OFF
AFTER MIDNIGHT.  RADAR TRENDS SEEM TO POINT TO ORGANIZED
CONVECTION OVER E TX...LIFTING TO THE NE FOR THE REMAINDER OF THE
AFTERNOON...AND PROB EARLY EVENING AS WELL. THERE IS STILL AN ISOLATED
SEVERE THREAT UNTIL AROUND SUNSET. ALTHOUGH FZL AND WET BULB ZERO
HTS ARE A GOOD BIT HIGHER TODAY. SO...RUNNING WITH A FEW LESS SVR
STORMS AT THIS POINT WHEN COMPARED TO THE LAST TWO DAYS ANYWAY.
CONVECTION OVER SE ARK IS HOLDING POSITION...BUT AN OUTFLOW FROM
THIS PERSISTENCE MAY YET DEVELOP. IF SO ALL THIS MAY COME TOGETHER
OVER NORTHERN SECTIONS LATER TODAY OR THIS EVENING. AS FOR
TOMORROW...MODEL POPS ARE SURPRISINGLY LOW. I ELECTED TO KEEP A
DECENT CHANCE AREAWIDE WITH THE LOW OVER THE SW US TAKING A
DECIDED JOG TO THE EAST TODAY. EVIDENCED BY TX CONVECTION LIFTING
NNE. AS FOR THE LOW OVER THE SE US...YESTERDAY SEEMED TO BE THE
DAY WERE IT HAD AN INFLUENCE OVER OUR AREA...WATER VAPOR SUGGEST
SOMETHING OF AN UPPER RIDGE OVER MID SOUTH AT THIS POINT. GFS AND
ECMWF FAIRLY CLOSE ON SW US LOW DRIFTING EAST ALONG GULF COAST
OVER THE NEXT COUPLE OR FEW DAYS. POPS SHOULD DROP BACK AS IT
PASSES BY DURING THE WEEKEND. MODEL BLENDED TEMPS/TDS WITH STILL A
SLIGHTLY LESS HUMID TREND...BUT STILL ABOVE AVERAGE HIGHS AND LOWS
ALL AROUND FOR THE NEXT WEEK. /24/

.AVIATION...
CONVECTION HAS FIRED ACROSS EAST TEXAS ALONG WHAT APPEARS TO BE A
BOUNDARY LEFT OVER FROM YESTERDAYS ACTIVITY. CEILINGS AT THE GGG
AND LFK TERMINALS HAVE BEEN UP AND DOWN DUE TO SCATTERED TSTMS.
ASIDE FROM THE CLOUD COVER ACROSS EAST TX...A CU FIELD ACROSS THE
REST OF THE TERMINAL SITES SHOULD DISSIPATE SHORTLY AFTER SUNSET.
AREAS THAT RECEIVE RAINFALL THIS EVENING WILL LIKELY SEE FOG TONIGHT
WITH VSBYS DROPPING DOWN TO 2 TO 4 MILES IN THE PREDAWN HOURS. /02/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  86  64  87 /  40  40  30  40
MLU  67  86  65  86 /  30  50  30  40
DEQ  64  83  63  84 /  40  50  30  40
TXK  66  84  63  85 /  50  50  30  40
ELD  64  85  62  86 /  50  50  30  40
TYR  66  83  63  86 /  30  40  30  40
GGG  65  84  62  86 /  30  40  30  40
LFK  65  86  63  87 /  20  40  30  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24/02
Hazardous weather outlook, May 9, 12:00 PM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED MAY 9 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-101100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED MAY 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS
PORTIONS OF THE FOUR STATE AREA WITH A VERY UNSTABLE ATMOSPHERE
EXPECTED THIS AFTERNOON AND THIS EVENING. A FEW OF THESE STORMS
COULD BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS.
HOWEVER...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED THIS
AFTERNOON OR TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

AN UPPER LEVEL STORM SYSTEM WILL APPROACH THE AREA DURING THURSDAY
AND PERHAPS TAKE INTO FRIDAY AS WELL DEPENDING ON ITS SPEED. WE WILL
SEE SCATTERED SHOWERS AND THUNDERSTORMS LIKELY DEVELOP ON BOTH DAYS
WITH THE AID OF DAYTIME HEATING DURING THE AFTERNOON AND EVENING
HOURS. THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS
THE ENTIRE REGION DURING THURSDAY...AND PERHAPS FRIDAY TOO DEPENDING
ON THE POSITION AND SPEED OF THIS UPPER LEVEL FEATURE.  THE COMPUTER
MODELS TAKE TO SYSTEM ALONG THE I-10 CORRIDOR DURING THIS TIME FRAME.
STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION
IN THE FOUR STATE AREA.

.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

24

In the hours before

Local storm report, May 9, 3:05 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
305 PM CDT WED MAY 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             SMITHVILLE              34.47N 94.65W
05/09/2007  E0.75 INCH       MCCURTAIN          OK   POST OFFICE

            POST OFFICE REPORTED PENNY SIZE HAIL AND VERY HEAVY RAIN
            IN SMITHVILLE.

&&

18
Local storm report, May 9, 4:02 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
402 PM CDT WED MAY 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     HAIL             STRONG                  33.11N 92.36W
05/09/2007  E1.00 INCH       UNION              AR   POST OFFICE

&&

18
Local storm report, May 9, 4:43 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
443 PM CDT WED MAY 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     HAIL             JONESBORO               32.24N 92.71W
05/09/2007  E0.88 INCH       JACKSON            LA   TRAINED SPOTTER

&&

15
Local storm report, May 9, 5:43 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
543 PM CDT WED MAY 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     5 ESE HOMER             32.77N 92.98W
05/09/2007                   CLAIBORNE          LA   LAW ENFORCEMENT

            TWO TREES DOWN ON LAKE CLAIBORNE REPORTED BY OFF DUTY
            DEPUTY.

&&

24
Local storm report, May 9, 5:47 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
547 PM CDT WED MAY 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     HOMER                   32.79N 93.06W
05/09/2007                   CLAIBORNE          LA   AMATEUR RADIO

            SEVERAL TREES DOWN IN CITY LIMITS

&&

24
Local storm report, May 9, 5:50 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
550 PM CDT WED MAY 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     HOMER                   32.79N 93.06W
05/09/2007                   CLAIBORNE          LA   AMATEUR RADIO

            TREES AND POWER LINES DOWN IN THE CITY LIMITS...BELLA
            VISTA AND LA HWY 2

&&

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 3:52 PM CDTSevere Thunderstorm WarningSHVUnion38 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.